Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 38, NWS Tallahassee, FL

March 12, 2001Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2001, 11:34 AM EST for Worth County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 11:34 AM EST (16:34 UTC)
Expired
Mar 12, 2001, 12:00 PM EST
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 121635
SVRTLH
GAC321-121700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WORTH COUNTY IN GEORGIA

* UNTIL NOON EST...

* AT 1134 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED    
  A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ABOUT 4   
  MILES EAST OF PUTNEY...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POULAN...SYLVESTER BY 1140 AM EST...
  SUMNER...SHINGLER BY 1145 AM EST...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.


LAT...LON 3161 8398 3137 8399 3136 8368 3161 8372

.END

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:40 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 12, 9:40 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 AM EST MON MAR 12 2001

CURRENT: WATER VAPOR IMAGERY/RUC COMPOSITE SHOWED SPLIT FLOW W/ NRN
STREAM UPPER LOW OVER NE/SD LIFTING NEWD & SRN STREAM UPPER LOW
RETROGRADING TOWARD SRN CA COAST. SUBTROPICAL JET...DIVERGENT FLOW
ALOFT & SURFACE BOUNDARY DRAPED FROM LOW OVER NRN LA SEWD INTO NRN
GULF COMBINING TO TRIGGER SEVERAL CLUSTERS OF CONVECTION...SOME
STRONG OVER PORTIONS OF AL/MS/LA WHICH IS WHERE SPC HAS ISSUED SVR
TSTM WATCHES INTO THE LATE MORNING HOURS. ACTIVITY HAS BEEN MOVING
ENE ABOUT 45 KTS. OTHW...TEMPS IN THE 50S & GENERALLY LOW OVERCAST
W/ AREAS OF BR...EXCEPT FOR IMMEDIATE COAST & SE BIG BEND WHERE
SKIES WERE P/CDY W/ TEMPS IN THE 60S. DEWPTS ALSO RECOVERING OVER FL
ZONES AS BOUNDARY LIFTS SLOWLY NWD.

ZFP: MAIN CONCERNS TODAY ARE SEVERE WX POTENTIAL...POPS & TEMPS.
LATEST SPC SWODY1 OUTLOOK PLACES ENTIRE CWFA IN SLIGHT RISK. BASED
ON RADAR TRENDS...INHERITED POPS LOOK JUSTIFIED...ESPECIALLY OVER
THE AL/NRN 1/2 OF GA ZONES W/ CATEGORICAL. WILL LOWER POPS OVER FL
ZONES TO GOOD CHANCE W/CHANCE E AS BEST CHANCES FOR CONVECTION WILL
BE FROM THIS EVE THRU TUE MORNING AS THE COLD FRONT NEARS. TEMP FCST
TRICKY & WILL BE DETERMINED WHERE SURFACE BOUNDARY SETS UP THIS
AFTN. CURRENT THINKING IS TO LOWER MAXIMA A CAT OR TWO OVER SE
AL/NRN 1/2 SW GA ZONES & LEAVE FL ZONES AS IS. UPDATES TO ZFP & HAZ
WX OUTLOOK WILL BE ISSUED LATER THIS MORNING.

MARINE: BUOYS JUST BELOW SCEC CRITERIA AS TIGHTER PRESSURE GRADIENT
JUST W OF LOCAL WATERS SLOWLY TRANSLATES EWD THIS AFTN/EVE. WILL
RAISE SCEC FOR ERN LEGS ON 1030 AM CWF & MAKE MINOR ADJUSTMENTS TO
WINDS & SEAS.

FIRE WEATHER: NO CONCERNS.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MAJ

In the hours before

Special weather statement, Mar 12, 6:00 AM EST, 5 hours 34 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121315-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST MON MAR 12 2001

SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA. ADDITIONAL STORMS WILL BE POSSIBLE
TODAY AS A WEAK WARM FRONT LIFTS NORTH INTO GEORGIA. THERE IS A
SLIGHT RISK THAT SOME THUNDERSTORMS MAY BECOME SEVERE THIS
AFTERNOON. THE PRIMARY THREAT WILL BE FROM STRONG DAMAGING WINDS.
STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ADDITIONAL
RAINFALL FROM THE THUNDERSTORMS MAY CONTRIBUTE TO RIVER FLOODING
ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MME
Special weather statement, Mar 12, 11:22 AM EST, 12 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121815-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 AM EST MON MAR 12 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS
SOUTHWEST GEORGIA AHEAD OF A WARM FRONT. ADDITIONAL SHOWERS AND
THUNDERSTORMS DEVELOPING OVER SOUTHERN MISSISSIPPI AND EASTERN
LOUISIANA AHEAD OF A COLD FRONT WILL MOVE EASTWARD INTO SOUTHERN
ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND INTO SOUTHWEST
GEORGIA AND THE FLORIDA BIG BEND TONIGHT. THERE IS A SLIGHT RISK OF A
FEW SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA...AND ACROSS THE FLORIDA PANHANDLE AND BIG BEND
TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...
HOWEVER INCREASED LOW LEVEL WIND SHEAR MAY SUPPORT THE DEVELOPMENT OF
ISOLATED TORNADOES OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE.
LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR
WITH SOME OF THE THUNDERSTORMS.

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
HEAVY RAINFALL FROM THE THUNDERSTORMS MAY EXACERBATE THE RIVER
FLOODING ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MAJ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 11:13 AM ESTSevere Thunderstorm WarningTAEDougherty32 min
Mar 12, 11:59 AM ESTSevere Thunderstorm WarningTAETift31 min
Mar 12, 4:51 PM ESTTornado WarningTAEEarly, Miller, Seminole24 min
Mar 12, 5:14 PM ESTTornado WarningTAEDecatur, Miller, Seminole31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.